Migraine - Aimovig and Cardiology or Pulmonology

Posted by msb18 @msb18, Jun 14, 2019

Hi – I'm being sent to a cardiologist and a pulmonologist. Since my final Aimovig 140mg dose in January 2019 (I'm still having injection site pain and muscle spasms this long after last dose), I become very short of breath easily. My GP ran bloodwork to rule out blood clots and heart failure. Results were good. However I'm EXTREMELY short of breath (having to lean against bathroom counter while I brush my teeth), become lightheaded and woozy. CGRP is the primary vasodilator and essential to the cardiovascular system. Additionally, you can develop antibodies to Aimovig which would potentially cause immune system problems.

I have never, ever been winded like this. Never in my life. Aimovig is the only change in more than a year – no change to other meds, diet, weight. The doctor watched my blood oxygen level fall from 98% to 94% with brisk walking inside the office and my heart was pounding and I had trouble catching my breath. He's not ruling out exertional asthma but, he's concerned that Aimovig may be causing problems with my cardiovascular system. I try not to worry but, I bent down to put my dog's leash on this morning and instantly became winded. I've been hoping that AIMOVIG will leave my system now that I'm 154 days since last dose and that my breathing will return to normal.

I understand to some extent what CGRP antagonists can do now that I've read so many research reports and have seen concerns expressed by specialists. It's really scary to go through this. I do have an albuterol inhaler (to try, to see if it helps) but, I'm not noticing much improvement.

Any input from other CGRP antagonist patients, especially Aimovig would help. Has anyone on Aimovig developed shortness of breath, become easily winded?

Interested in more discussions like this? Go to the Brain & Nervous System group.

@feb

How do I copy this to show my Dr?

Jump to this post

Sorry Kathy. I'm 72 yo and just get by with the new technology systems. I was able to highlight the story I was interested in and then press Control and "P" key on keyboard to take me to my printer and got a printout. Unfortunately the copy was in pretty small letters, so hard to focus on the report, but not impossible. That may work for you. Fox1

REPLY
@donnacarp

This is very interesting information from fox1. I tried Aimovig for 2 doses which was 2 months. it did improve my daily migraines, however, it all but stopped my gut from working. Was lucky to poop after 4 days at a time. I thought I would adjust so I did the 2nd month – same results with gut shutdown. I'd rather have headaches every day. Triptans work for me and thankfully my neurologist is trusting me with them. I have Sumatriptan 100mg which I cut into 4 pieces so I take 25mg at a time – this gives 36 doses instead of the 9 that the insurance allows. I also have Rizatriptan which works best for me, Naratriptan is another that doesn't work so well so I use it for the 4 am trouble, Frovatriptan is another that takes forever to work so I use it during the night mostly so that I am settled and not moving around a lot. The triptan that is a life-saver and my last resort when the HA gets out of control is Sumatriptan 6mg INJECTABLE that comes in an auto-injector. It is a miracle drug for me. It works within 15 min. I don't use it unless I just am at my wits end or the pain is more than I can stand while I would have to wait until another of the triptans helped. Migraines are horrible and on occasion I am unable to distinguish them from tension since I get a really stiff neck – I use Tylenol if it turns out to be tension, sometimes ibuprofen but not often since I get a terrible stomach ache if I use it more than 2 days in a row. It is a 24 hr/day job just to manage this migraine stuff.

Jump to this post

Constipation if the number one reason folks have to stop Amovig. In order for me to continue on this drug, I had to drink 36-48 oz of water every day and also took 300mg of docusate daily.
That was able to get me by regarding constipation issues. However, even with these two changes, my bowel habits noticeably changed probably due to the seemingly decrease in intestinal motility. If you ever decide to restart Amovig, this may be helpful. BUT you must take the docusate separately from all other drugs (at least 1 hr apart) to avoid interaction with other meds (i.e. decreased absorption) . And my daily dose may have been in excess, but that was the necessary dose for me to avoid the constipation issues for the most part. Also 2 fleet enema's over a 6 month period which would get things moving and avoid the possibility of impactation. Fox1

REPLY
@russy

I only used one injection of Amovig. I didn't have any of the problems you're experiencing but I did have horrible nightmares. They occurred the first two weeks after the injection. I didn't use it again. I have been using Emgality for the past three months and have noticed no side effects. I'm sorry to hear you're experiencing such problems.

Jump to this post

@russy OMG I’m also having terrible nightmares that involve violent mechanical noises that seem to happen inside my brain 🤯 Had my first injection 4 days ago, migraine seems to be worse than before too 😢 I had so high hopes for this med 🙁

REPLY
Please sign in or register to post a reply.